Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 23, NWS Key West, FL

August 24, 2011

NWS Key West, FL issued this small craft advisory at Aug 24, 2011, 4:09 PM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2011, 4:09 PM EDT (20:09 UTC)
Expired
Aug 26, 2011, 3:31 AM EDT
In force
35 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WHUS72 KKEY 242009
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
409 PM EDT WED AUG 24 2011

GMZ031-042-043-052-053-072-073-250415-
/O.NEW.KKEY.SC.Y.0023.110824T2009Z-110825T0900Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
409 PM EDT WED AUG 24 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA BAY...HAWK CHANNEL AND THE STRAITS FROM OCEAN
REEF TO THE SEVEN MILE BRIDGE. 

*WINDS AND WAVES: MODERATE TO FRESH WINDS WILL BECOME FRESH TO STRONG
 ALLOWING SEAS TO BUILD TO 4 TO 7 FEET ON THE STRAITS BY THURSDAY
 MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
6 follow-up statements
582 
WHUS72 KKEY 250233
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1033 PM EDT WED AUG 24 2011

GMZ031-042-043-052-053-072-073-250900-
/O.CON.KKEY.SC.Y.0023.000000T0000Z-110825T0900Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1033 PM EDT WED AUG 24 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
FLORIDA BAY...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN
REEF THROUGH THE SEVEN MILE BRIDGE.

* WINDS AND WAVES: FRESH TO STRONG NORTHEAST BREEZES WILL TURN NORTH
  LATE. SUSTAINED WINDS WILL RANGE BETWEEN 20 AND 25 KNOTS OVER MOST
  OF THE ADVISORY AREA...WITH FREQUENT GUSTS NEAR 30 KNOTS OFF THE
  UPPER KEYS. SEAS WILL BUILD TO 5 TO 8 FEET IN THE STRAITS OF
  FLORIDA WITH HIGHER AND STEEPER WAVES IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
678 
WHUS72 KKEY 250830
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
430 AM EDT THU AUG 25 2011

GMZ032-251500-
/O.EXB.KKEY.SC.Y.0023.000000T0000Z-110825T2100Z/
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
430 AM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE BAYSIDE AND GULFSIDE WATERS NORTH OF THE MIDDLE
KEYS.

* WINDS: NORTH TO NORTHWEST WINDS AROUND 20 KNOTS WILL CONTINUE
  ACROSS THE WATERS NORTH OF THE MIDDLE KEYS TODAY...AND WILL LIKELY
  PERSIST TONIGHT AS WELL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

GMZ031-042-043-052-053-072-073-251500-
/O.EXT.KKEY.SC.Y.0023.000000T0000Z-110825T2100Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
430 AM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY...
HAWK CHANNEL...AND THE FLORIDA STRAITS FROM OCEAN REEF THROUGH THE
WEST END OF SEVEN MILE BRIDGE.

* WINDS AND WAVES: FRESH TO STRONG NORTH WINDS OF 20 TO 25 KNOTS WILL
  TURN TO THE NORTHWEST TODAY...WITH THE HIGHEST WIND SPEEDS AND
  GUSTS NEAR 30 KNOTS OFF THE UPPER KEYS. SEAS IN THE FLORIDA STRAITS
  WILL BUILD TO 5 TO 8 FEET...WITH HIGHER AND STEEPER WAVES IN THE
  GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

JACOBSON
383 
WHUS72 KKEY 251421
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1021 AM EDT THU AUG 25 2011

GMZ031-032-042-043-052-053-072-073-252230-
/O.EXT.KKEY.SC.Y.0023.000000T0000Z-110826T0300Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1021 AM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY...
HAWK CHANNEL...THE FLORIDA STRAITS FROM OCEAN REEF THROUGH THE WEST
END OF SEVEN MILE BRIDGE...AND FOR THE BAYSIDE AND GULFSIDE WATERS
NORTH OF THE MIDDLE KEYS.

* WINDS AND WAVES OVER FLORIDA BAY...HAWK CHANNEL AND STRAITS OF
  FLORIDA FROM OCEAN REEF TO THE WEST END OF 7 MILE BRIDGE: FRESH TO
  STRONG NORTH WINDS OF 20 TO 25 KNOTS WILL TURN TO THE NORTHWEST
  TODAY...WITH THE HIGHEST WIND SPEEDS AND GUSTS NEAR 30 KNOTS OFF
  THE UPPER KEYS. SEAS IN THE FLORIDA STRAITS WILL BUILD TO 5 TO 8
  FEET...WITH HIGHER AND STEEPER WAVES IN THE GULF STREAM.

* WINDS OVER THE BAYSIDE AND GULFSIDE WATERS NORTH OF THE MIDDLE
  KEYS: NORTH TO NORTHWEST WINDS AROUND 20 KNOTS WILL CONTINUE
  ACROSS THE WATERS NORTH OF THE MIDDLE KEYS TODAY...AND WILL LIKELY
  PERSIST TONIGHT AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

BWC
161 
WHUS72 KKEY 252127
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
527 PM EDT THU AUG 25 2011

GMZ031-032-042-043-052-053-072-073-260230-
/O.CON.KKEY.SC.Y.0023.000000T0000Z-110826T0300Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
527 PM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE BAY AND NEARSHORE
WATERS NORTH OF THE FLORIDA KEYS...HAWK CHANNEL AND THE STRAITS OF
FLORIDA FROM OCEAN REEF THROUGH THE WEST END OF THE SEVEN MILE
BRIDGE.

* WINDS AND WAVES: NORTHWEST TO NORTH WINDS WILL RANGE FROM NEAR 20
  KNOTS AT THE SEVEN MILE BRIDGE TO NEAR 25 KNOTS AT OCEAN REEF. SEAS
  WILL BE HIGHEST IN THE GULF STREAM BETWEEN THE UPPER KEYS AND THE
  CAY SAL BANK...WHERE STEEP WAVES UP TO 8 OR 9 FEET ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
661 
WHUS72 KKEY 260231
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1031 PM EDT THU AUG 25 2011

GMZ031-032-043-053-073-260345-
/O.CAN.KKEY.SC.Y.0023.000000T0000Z-110826T0300Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1031 PM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR FLORIDA BAY...THE BAYSIDE AND GULF SIDE WATERS
FROM CRAIG KEY TO HALFMOON SHOAL OUT TO FIVE FATHOMS...AND HAWK
CHANNEL AND THE STRAITS OF FLORIDA FROM CRAIG KEY TO THE WEST END OF
THE SEVEN MILE BRIDGE.

$$

GMZ042-052-072-260830-
/O.EXT.KKEY.SC.Y.0023.000000T0000Z-110826T0900Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
1031 PM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL AND THE
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY.

* WINDS AND WAVES: WEST TO NORTHWEST WINDS WILL AVERAGE 20 KNOTS.
  SEAS OF 5 TO 9 FEET ARE LIKELY IN THE STRAITS OF FLORIDA BETWEEN
  THE UPPER KEYS AND CAY SAL BANK...WITH HIGHER SEAS IN THE GULF
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
345 
WHUS72 KKEY 260731
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
331 AM EDT FRI AUG 26 2011

GMZ052-072-261545-
/O.CAN.KKEY.SC.Y.0023.000000T0000Z-110826T0900Z/
/O.NEW.KKEY.SW.Y.0007.110826T0731Z-110826T1600Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
331 AM EDT FRI AUG 26 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS FOR THE STRAITS OF FLORIDA OUT 60 NM FROM
OCEAN REEF TO CRAIG KEY. THOUGH SEAS REMAIN ELEVATED...WINDS ARE
GENERALLY NOW BETWEEN 15 AND 20 KNOTS...SO THE SMALL CRAFT ADVISORY
HAS BEEN CANCELLED.

* WINDS AND WAVES: WEST TO NORTHWEST WINDS WILL AVERAGE 20 KNOTS. AS
  HURRICANE IRENE PULLS NORTHWARD ALONG THE COAST OF
  FLORIDA...RESIDUAL SEAS OF 4 TO 8 FEET ARE LIKELY IN THE STRAITS
  OF FLORIDA BETWEEN THE UPPER KEYS AND CAY SAL BANK...WITH HIGHER
  SEAS IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ042-260845-
/O.CAN.KKEY.SC.Y.0023.000000T0000Z-110826T0900Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
331 AM EDT FRI AUG 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

FUTTERMAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 3:42 PM EDT, 27 minutes earlier.

Area forecast discussion, Aug 24, 3:42 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
342 PM EDT WED AUG 24 2011

.DISCUSSION...
AS EXPECTED...CLOUDS...SHOWERS AND THUNDERSTORMS HAVE BEEN SLOWLY
DISSIPATING FROM EAST TO WEST ACROSS OUR REGION. CURRENTLY...SKIES
ARE MOSTLY SUNNY WITH LOCAL RADARS DETECTING WIDELY SCATTERED
SHOWERS AND A FEW THUNDERSTORMS ON THE WATERS FROM DRY TORTUGAS
SOUTHWARD FOR 60 NM...WITH ISOLATED SHOWERS OFFSHORE OF THE DADE
COUNTY COAST AND THE UPPER KEYS. SURFACE WISE...MAJOR CATEGORY 3
HURRICANE IRENE...LOCATED IN THE SOUTH CENTRAL BAHAMAS ABOUT 250
MILES SOUTHEAST OF NASSAU IN THE BAHAMAS...IS MOVING NORTHWEST NEAR
10 MPH. ACROSS OUR MARINE DISTRICT...C-MAN STATION PLATFORM
OBSERVATIONS INDICATE NORTHEAST WINDS RANGING BETWEEN 10 AND 15
KNOTS EXCEPT 17 KNOTS AT BOTH MOLASSES REEF AND FOWEY ROCKS LIGHT.

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
INTENSIFYING MAJOR HURRICANE IRENE WILL MOVE NORTHWEST THROUGH THE
CENTRAL AND NORTHWEST BAHAMAS TONIGHT AND THURSDAY...BEFORE TURNING
NORTHWARD THURSDAY NIGHT WELL EAST OF THE FLORIDA PENINSULA. ON THE
OUTER PERIPHERY OF THIS TROPICAL MONSTER...STRONG SUBSIDENCE WILL
ALLOW DRIER AIR TO FILTER INTO OUR AREA LATE THIS AFTERNOON AND INTO
AT LEAST TONIGHT. DESPITE HIGH CONFIDENCE THAT WINDS WILL INCREASE
FROM EAST TO WEST ALONG THE ISLAND CHAIN WITH WINDY TO BREEZY
CONDITIONS...FORECASTING THE WESTERN EXTENT OF OUTER RAINBANDS
ASSOCIATED WITH STRENGTHENING HURRICANE IRENE STILL REMAINS ARDUOUS.
WITH THAT SAID...WILL SEPARATE THE LOWER...MIDDLE AND UPPER KEYS FOR
"POSSIBLE" LIKELY 60 PERCENT POPS IN THE EXTREME UPPER KEYS TO 30
PERCENT IN THE LOWER KEYS. FURTHERMORE...WINDY CONDITIONS WILL
IMPACT THE UPPER AND LIKELY IN THE MIDDLE KEYS WITH BREEZY
CONDITIONS IN THE LOWER KEYS. OTHERWISE...PARTLY TO MOSTLY CLOUDY
SKIES WILL COVER THE ISLAND CHAIN WITH DAYTIME HIGHS RANGING FROM
JUST ABOVE 90 DEGREES IN THE LOWER AND MIDDLE KEYS TO POSSIBLY 85 TO
90 IN THE UPPER KEYS. HOWEVER...IF CLOUD COVER IS NOT CONSIDERABLE
IN THE UPPER KEYS...TEMPERATURES WILL CLIMB INTO THE LOWER 90S WITH
A HOT NORTHERLY TRAJECTORY COMING DOWN THE SOUTH FLORIDA
PENINSULA. DUE TO UNUSUAL SHORT TERM UNCERTAINTY...STAY TUNED FOR
LATER PUBLIC ZONE FORECAST.

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
WITH HURRICANE IRENE LIFTING NORTH AND NORTHEAST EAST OF THE FLORIDA
PENINSULA AND NEAR THE SOUTHEAST AND MID ATLANTIC COAST...A WESTERN
ATLANTIC RIDGE WILL SLOWLY LIFT NORTHWARD FROM THE NORTHWEST
CARIBBEAN AND INTO THE FLORIDA PENINSULA NEXT WEEK. DESPITE NO
APPARENT LOW LEVEL EASTERLY UNDULATIONS EXPECTED...LITTLE IF ANY
CONVECTIVE INHIBITION COMBINED WITH NEAR OR ABOVE NORMAL MOISTURE
(PWAT 1.85 INCHES AND HIGHER) WITHIN A MODERATELY UNSTABLE REGIME
WILL PROMPT SLIGHTLY ABOVE CLIMO 40 PERCENT POPS THROUGH THE PERIOD.
AMPLE INSOLATION WILL ALLOW HIGH TEMPERATURES TO CLIMB AROUND 90
DEGREES WITH OVERNIGHT LOWS IN THE LOWER 80S OUTSIDE OF RAINFALL.

&&

.MARINE...
AS HURRICANE IRENE MOVES NORTHWEST THROUGH THE BAHAMAS TONIGHT
THROUGH THURSDAY EVENING...WINDS WILL INCREASE SIGNIFICANTLY ON KEYS
COASTAL WATERS ADJACENT TO THE MIDDLE AND UPPER KEYS. THE STRONGEST
WINDS AND SEAS OF UP TO 9 FEET WILL BE FOUND ON THE WATERS SOUTHEAST
OF THE UPPER KEYS. GIVEN THESE TREACHEROUS MARINE CONDITIONS...A
SMALL CRAFT ADVISORY WILL BE PUT IN EFFECT FOR THESE WATERS. WEST OF
THE SEVEN MILE BRIDGE INCLUDING THE OUTER WATERS OF MAINLAND
MONROE...MODERATE TO FRESH WINDS WILL PREVAIL...SO AN EXERCISE
CAUTION HEADLINE WILL BE INSERTED FOR TONIGHT OR THURSDAY INTO
THURSDAY NIGHT. FURTHERMORE...WINDS AND SEAS WILL BE LOWEST ON
WATERS WEST OF THE MARQUESAS KEYS INCLUDING DRY TORTUGAS...AS WELL
AS THE OUTER WATERS BEYOND 30 NM OF THE MAINLAND MONROE COAST.
MARINERS SHOULD STAY TUNED FOR LATER MARINE FORECASTS.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT BOTH KEYS ISLAND TERMINALS THROUGH
MORNING...SO HAVE REMOVED THE VICINITY SHOWERS. DRY AIR FROM
SUBSIDENCE AROUND HURRICANE IRENE IS FILTERING ACROSS THE AREA.
WINDS ARE FROM THE NORTHEAST AROUND 10 KNOTS...AND WILL BACK NORTH
THIS EVENING IN THE 14 TO 17 KNOTS RANGE WITH GUSTS OF 20 TO 25
KNOTS. EXPECT MODERATE CROSS WIND IMPACTS TO TERMINAL AND FLIGHT
OPERATIONS AS WINDS BACK AND INCREASE.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1992...HURRICANE ANDREW
STRUCK SOUTH MIAMI DADE COUNTY DEVASTATING HOMESTEAD AND CAUSING
MAJOR DAMAGE IN THE MIAMI METRO AREA. THE EYEWALL MADE LANDFALL VERY
NEAR OCEAN REEF IN THE UPPER KEYS WITH SIGNIFICANT DAMAGE TO
NUMEROUS BUILDINGS. THIS WAS THE FOURTH MOST INTENSE HURRICANE TO
STRIKE THE UNITED STATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  82 90 80 90 / 20 40 40 40
MARATHON  82 90 80 92 / 20 50 50 40

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR
     GMZ072-073-052-053-042-043-031.

&&

PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...APA
AVIATION/NOWCASTS....................BC
DATA ACQUISITION.....................TF

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Aug 24, 6:04 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
604 AM EDT WED AUG 24 2011

FLZ076>078-GMZ031>034-042>044-052>055-072>075-251015-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
604 AM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HURRICANE IRENE IS FORECAST TO MOVE INTO THE CENTRAL BAHAMAS LATER
TODAY...THEN CONTINUE TRACKING TO THE NORTHWEST THROUGH THE CENTRAL
AND NORTHWESTERN BAHAMAS TONIGHT AND THURSDAY...WITH THE CENTER
OF THE SYSTEM REMAINING WELL EAST OF ANDROS ISLAND. IRENE IS
CURRENTLY A CATEGORY TWO HURRICANE...AND IS FORECAST TO BECOME A
MAJOR HURRICANE LATER TODAY. ALTHOUGH SUSTAINED TROPICAL STORM FORCE
WINDS ARE NOT ANTICIPATED IN THE FLORIDA KEYS OR THE ADJACENT
COASTAL WATERS OUT TO 60 NM...FRESH TO STRONG NORTHEAST TO NORTH
BREEZES ARE EXPECTED TO DEVELOP FROM EAST TO WEST ACROSS OUR AREA
LATE THIS AFTERNOON AND TONIGHT. A SMALL CRAFT ADVISORY WILL LIKELY
BE REQUIRED FOR THE EASTERN FLORIDA STRAITS AND PERHAPS FOR FLORIDA
BAY AS WELL TONIGHT. OTHERWISE...AN OUTER RAIN BAND FROM IRENE MAY
APPROACH THE UPPER KEYS LATE TONIGHT...PRODUCING GUSTY WINDS AND
BRIEF HEAVY DOWNPOURS.

RESIDENTS AND VISITORS IN THE KEYS SHOULD CONTINUE TO MONITOR THE
LATEST INFORMATION ON IRENE...IN CASE OF AN UNEXPECTED CHANGE
TO THE FORECAST TRACK.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND
SURROUNDING COASTAL WATERS TODAY AND TONIGHT. THE PRIMARY
THUNDERSTORM HAZARDS WILL BE GUSTY WINDS AND CLOUD TO SURFACE
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE EASTERN FLORIDA
STRAITS AND FLORIDA BAY THURSDAY INTO THURSDAY NIGHT...DUE TO
NORTHERLY WINDS OF 20 TO 25 KNOTS AROUND THE OUTER CIRCULATION OF
HURRICANE IRENE. OUTER RAINBANDS AROUND IRENE MAY CONTINUE
TO AFFECT THE UPPER KEYS ON THURSDAY INTO THURSDAY EVENING...
PRODUCING GUSTY WINDS AND BRIEF HEAVY DOWNPOURS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. THE
PRIMARY HAZARDS WILL BE LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 5:34 PM EDTSpecial Marine WarningKEY56 min
Aug 24, 6:29 PM EDTSpecial Marine WarningKEY38 min
Aug 24, 7:01 PM EDTSpecial Marine WarningKEY59 min

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.